Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Advances in Geometry

Managing Editor: Grundhöfer, Theo / Joswig, Michael

Editorial Board: Bamberg, John / Bannai, Eiichi / Cavalieri, Renzo / Coskun, Izzet / Duzaar, Frank / Eberlein, Patrick / Gentili, Graziano / Henk, Martin / Kantor, William M. / Korchmaros, Gabor / Kreuzer, Alexander / Lagarias, Jeffrey C. / Leistner, Thomas / Löwen, Rainer / Ono, Kaoru / Ratcliffe, John G. / Scheiderer, Claus / Van Maldeghem, Hendrik / Weintraub, Steven H. / Weiss, Richard

IMPACT FACTOR 2018: 0.789

CiteScore 2018: 0.73

SCImago Journal Rank (SJR) 2018: 0.329
Source Normalized Impact per Paper (SNIP) 2018: 0.908

Mathematical Citation Quotient (MCQ) 2018: 0.53

See all formats and pricing
More options …
Ahead of print


Classification of slant surfaces in 𝕊3 × ℝ

Salvatore de Candia
  • Corresponding author
  • Department of Mathematics, Università degli Studi di Bari, Via E. Orabona n. 4, 70125, Bari, Italy
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Marian Ioan Munteanu
Published Online: 2019-09-11 | DOI: https://doi.org/10.1515/advgeom-2019-0019


We investigate slant surfaces in the almost Hermitian manifold 𝕊3 × ℝ, considering the position of the Reeb vector field ξ of the Sasakian structure on 𝕊3 with respect to the surfaces. We examine two cases: ξ normal or tangent to the surfaces. In the first case, we prove that every surface is totally real. In the second case, we characterize and locally describe complex surfaces. Finally, we completely classify non-complex slant surfaces, giving explicit examples.

Keywords: Slant surface; almost Hermitian manifold; Sasakian space form

MSC 2010: 53B25; 53C25; 53C15


  • [1]

    D. E. Blair, Riemannian geometry of contact and symplectic manifolds. Birkhäuser Boston, Inc., Boston, MA 2010. MR2682326 Zbl 1246.53001Google Scholar

  • [2]

    J. L. Cabrerizo, A. Carriazo, L. M. Fernández, M. Fernández, Slant submanifolds in Sasakian manifolds. Glasg. Math. J. 42 (2000), 125–138. MR1739684 Zbl 0957.53022CrossrefGoogle Scholar

  • [3]

    E. Calabi, Isometric imbedding of complex manifolds. Ann. of Math. (2) 58 (1953), 1–23. MR0057000 Zbl 0051.13103CrossrefGoogle Scholar

  • [4]

    B.-Y. Chen, Geometry of slant submanifolds. Katholieke Universiteit Leuven, Louvain 1990. MR1099374 Zbl 0716.53006Google Scholar

  • [5]

    B.-Y. Chen, Slant immersions. Bull. Austral. Math.Soc. 41 (1990), 135–147. MR1043974 Zbl 0677.53060CrossrefGoogle Scholar

  • [6]

    B.-Y. Chen, Interaction of Legendre curves and Lagrangian submanifolds. Israel J. Math. 99 (1997), 69–108. MR1469088 Zbl 0884.53014CrossrefGoogle Scholar

  • [7]

    B.-Y. Chen, Classification of flat slant surfaces in complex Euclidean plane. J. Math. Soc. Japan 54 (2002), 719–746. MR1921086 Zbl 1038.53054CrossrefGoogle Scholar

  • [8]

    B.-Y. Chen, K. Ogiue, On totally real submanifolds. Trans. Amer. Math. Soc. 193 (1974), 257–266. MR0346708 Zbl 0286.53019CrossrefGoogle Scholar

  • [9]

    B.-Y. Chen, Y. Tazawa, Slant surfaces of codimension two. Ann. Fac. Sci. Toulouse Math. (5) 11 (1990), 29–43. MR1191719 Zbl 0728.53033CrossrefGoogle Scholar

  • [10]

    B.-Y. Chen, Y. Tazawa, Slant submanifolds in complex Euclidean spaces. Tokyo J. Math. 14 (1991), 101–120. MR1108159 Zbl 0735.53040CrossrefGoogle Scholar

  • [11]

    D. Chinea, C. Gonzalez, A classification of almost contact metric manifolds. Ann. Mat. Pura Appl. (4) 156 (1990), 15–36. MR1080209 Zbl 0711.53028CrossrefGoogle Scholar

  • [12]

    A. Gray, L. M. Hervella, The sixteen classes of almost Hermitian manifolds and their linear invariants. Ann. Mat. Pura Appl. (4) 123 (1980), 35–58. MR581924 Zbl 0444.53032CrossrefGoogle Scholar

  • [13]

    S. Kobayashi, K. Nomizu, Foundations of differential geometry. Vol I. Interscience Publ. 1963. MR0152974 Zbl 0119.37502Google Scholar

  • [14]

    A. Lotta, Slant submanifolds in contact geometry. Bull. Math. Soc. Sc. Math. Roumanie 39 (1996), 183–198. Zbl 0885.53058Google Scholar

  • [15]

    J. A. Oubiña, New classes of almost contact metric structures. Publ. Math. Debrecen 32 (1985), 187–193. MR834769 Zbl 0611.53032Google Scholar

About the article

Received: 2018-06-04

Published Online: 2019-09-11

Communicated by: T. Leistner

Citation Information: Advances in Geometry, ISSN (Online) 1615-7168, ISSN (Print) 1615-715X, DOI: https://doi.org/10.1515/advgeom-2019-0019.

Export Citation

© 2019 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in